MAUDE Adverse Event Report: COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number EVD35-07-150-150
Medical Device Problem Codes Premature Activation (1484); Malposition of Device (2616); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use everflex entrust self-expanding stent during procedure to treat the right superficial femoral artery (sfa).It was reported that when physician started deploying the stent, once it reached the desired zone and was about a quarter of the way through, physician noticed that it was not visibly flowering, deploying within the vessel.Took a few more shots under fluoroscopy while slowly deploying and still could not see the stent.It was decided to abort and pull back the delivery system as there was clearly an issue and there was no visible stent.The delivery catheter was removed from patient and the case was continued.Upon further imaging something abnormal was noticed in a picture up near the iliofemoral area.The stent somehow ended up in the right external iliac artery (reia), it was never visualized upon what should have been deployment within the r sfa, and nothing was visualized as it was backed out of the patient.Physician ballooned the stent open where it was, as it was decided that attempting to retrieve it through our contralateral access would have potentially caused more issues than leaving a stent of the wrong diameter in the reia.Stent was fully deployed, post dilated as large as it would go and the final result was desirable despite the issue with the product.The patient is fine, physician states that it is fine where it is but may make future interventions slightly more complicated due to the size difference of the stent and the vessel itself.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative

Brand Name
EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key11992014
Report Number2183870-2021-00209
Device Sequence Number845010
Product Code NIP
UDI-Device Identifier00821684051719
UDI-Public00821684051719
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2023
Device Model NumberEVD35-07-150-150
Device Catalogue NumberEVD35-07-150-150
Device Lot NumberB115548
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/04/2021
Supplement Date Received by Manufacturer06/17/2021
07/06/2021
Initial Report FDA Received Date06/14/2021
Supplement Report FDA Received Date06/18/2021
07/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient Weight175